×

zbMATH — the first resource for mathematics

On the controllability of the 2-D incompressible Navier-Stokes equations with the Navier slip boundary conditions. (English) Zbl 0872.93040
The paper studies the approximate controllability for a Navier-Stokes equation in a bounded domain \(\Omega\subset\mathbb{R}^2\). Let \(\Omega^\#\) and \(\Gamma^\#\) be subsets of \(\Omega\) and \(\Gamma=\partial\Omega\), respectively, on which all control actions are exerted. It is assumed that \(\Omega^\#\cup\Gamma^\#\neq\emptyset\). In other words, there is no control in \(\Omega\backslash\Omega^\#\) and on \(\Gamma\backslash\Gamma^\#\). Thus the equation for \(y= (y^1,y^2)\) is described by \[ y_t-\Delta y+(y\cdot\nabla) y+\nabla p=0\quad\text{in }(\overline\Omega\backslash\Omega^\#)\times [0,T], \]
\[ \text{div }y= 0\quad\text{on }\overline\Omega\times [0,T], \]
\[ y\cdot n=\sigma y\cdot\tau+\text{curl }y=0\quad \text{on }(\Gamma\backslash\Gamma^\#)\times [0,T], \]
\[ y(\cdot,0)= y_0\quad\text{in }\overline\Omega. \] Here, \(n\) denotes the outward unit normal vector; \(\tau\) the unit tangent vector on \(\Gamma\); and \(\sigma\in C^\infty(\Gamma,\mathbb{R})\). For any \(T>0\) and any \(y_0,y_1\in C^\infty(\overline\Omega,\mathbb{R}^2)\) satisfying \[ \text{div }y_i= 0\quad\text{in }\overline\Omega,\quad y_i\cdot n=\sigma y\cdot\tau+ \text{curl }y_i=0\quad\text{on }\Gamma\backslash\Gamma^\#,\quad i=1,2, \] the following approximate controllability result is shown: There is a sequence of controls such that the corresponding solutions \(y^k(\cdot, T)\) are arbitrarily close to \(y_1\) in some topology as \(k\to\infty\).
Reviewer: T.Nambu (Kobe)

MSC:
93C20 Control/observation systems governed by partial differential equations
93B05 Controllability
PDF BibTeX XML Cite
Full Text: DOI Link EuDML
References:
[1] R.A. Adams: Sobolev spaces, Academic Press, San Diego, London, 1978. Zbl0314.46030 MR450957 · Zbl 0314.46030
[2] C. Bardos, F. Golse, and D. Levermore: Fluid dynamic limits of kinetic equations I: formal derivations, J. Statistical Physics, 63, 1991, 323-344. MR1115587
[3] F. Coron: Derivation of slip boundary conditions for the Navier-Stokes System from the Boltzmann equation, J. Statistical Physics, 54, 1989, 829-857. Zbl0666.76103 MR988561 · Zbl 0666.76103
[4] J.-M. Coron: Global asymptotic stabilization for controllable systems without drift, Math. Control Signals Systems, 5, 1992, 295-312. Zbl0760.93067 MR1164379 · Zbl 0760.93067
[5] J.-M. Coron: Stabilization of controllable systems, preprint, 1993, to appear in Nonholonomic geometry, A. Bellaïche and J.-J. Risler ed., Progress in Math., Birkhäuser. Zbl0858.93059 MR1421826 · Zbl 0858.93059
[6] J.-M. Coron: Relations entre commandabilité et stabilisations non linéaires, in Nonlinear partial differential equations and their applications, Collège de France seminars, Paris 1989-1991, Vol.11, H. Brezis and J.-L. Lions eds., Pitman Res. Notes Math. Ser., London, 299, 1994, 68-86. Zbl0813.93014 MR1268900 · Zbl 0813.93014
[7] J.-M. Coron: Contrôlabilité exacte frontière de l’équation d’Euler des fluides parfaits incompressibles bidimensionnels, C. R. Acad. Sci. Paris, 317, 1993, 271-276. Zbl0781.76013 MR1233425 · Zbl 0781.76013
[8] J.-M. Coron: On the controllability of 2-D incompressible perfect fluids, J. Math. Pures et Appliquées, 75, 1996, 155-188. Zbl0848.76013 MR1380673 · Zbl 0848.76013
[9] C. Fabre: Uniqueness result for Stokes equations and their consequences in linear and nonlinear control problems, in Contrôlabilité approchée des solutions de quelques équations d’évolution, Habilitation à diriger des recherches, Université Pierre et Marie Curie, January 1996. MR1396664
[10] E. Fernández-Cara and M. González-Burgos: A result concerning approximate controllability for the Navier-Stokes Equations, SIAM J. Control, to appear. · Zbl 0833.93009
[11] E. Fernández-Cara and J. Real: On a conjecture due to J.-L. Lions, Nonlinear Analysis, Theory, Methods et Appl., 21, 1993, 835-847. Zbl0844.35082 MR1249663 · Zbl 0844.35082
[12] A.V. Fursikov: Exact boundary zero controllability of three-dimensional Navier-Stokes equations, J. Dynamical Control et Systems, 1, 1995, 325-350. Zbl0951.93005 MR1354539 · Zbl 0951.93005
[13] A.V. Fursikov and O. Yu. Imanuvilov: On controllability of certain Systems simulating a fluid flow, in Flow Control, IMA vol. in Math. and its Appl. , M.D. Gunzburger ed., Springer Verlag, New York, 68, 1995, 149-184. Zbl0922.93006 MR1348646 · Zbl 0922.93006
[14] A.V. Fursikov and O.Yu. Imanuvilov: On exact boundary zero controllability of the two-dimensional Navier-Stokes equation, Acta Appl. Math., 36, 1994, 1-10. Zbl0809.93006 MR1308746 · Zbl 0809.93006
[15] A.V. Fursikov and O.Yu. Imanuvilov: Local exact controllability of the Navier-Stokes equations, RIM-GARC preprint series 95-92, Seoul National University, February 1996. MR1404773
[16] G. Geymonat and E. Sanchez-Palencia: On the vanishing viscosity limit for acoustic phenomena in a bounded region, Arch. Rat. Mechanics and Analysis, 75, 1981, 257-268. Zbl0475.76079 MR605891 · Zbl 0475.76079
[17] B.E. Launder and D.B. Spalding: Mathematical models of turbulence, Academic Press, 1972. Zbl0288.76027 · Zbl 0288.76027
[18] J.-L. Lions: Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod et Gauthier-Villars, Paris, 1969. Zbl0189.40603 MR259693 · Zbl 0189.40603
[19] J.-L. Lions: Contrôle optimal de systèmes gouvernés par des équations aux dérivées partielles, Gauthier-Villars, Paris, 1968. Zbl0179.41801 MR244606 · Zbl 0179.41801
[20] J.-L. Lions: Are there connections between turbulence and controllability?, 9th IN-RIA International Conference, Antibes, June 12-25, 1990.
[21] J.-L. Lions: Exact controllability for distributed Systems. Some trends and some problems, in: Applied and Industrial Mathematics, R. Spigler ed., Kluwer Academic Publishers, Dordrecht, Boston, London, 1991, 59-84. Zbl0735.93006 MR1147191 · Zbl 0735.93006
[22] J.-L. Lions and E. Magenes: Problèmes aux limites non homogènes et applications, vol. 1, Dunod, Paris, 1968. Zbl0165.10801 MR247243 · Zbl 0165.10801
[23] P. Maremonti: Some theorems of existence for solutions of the Navier-Stokes equations with slip boundary condition in half-space, Ricerche di Matematica, 40, 1991, 81-135. Zbl0754.35110 MR1191888 · Zbl 0754.35110
[24] C. L. M. H. Navier: Sur les lois du mouvement des fluides, Mem. Acad. R. Sci. Inst. France, 6, 1823, 389-440.
[25] G.G. Stokes: On the effect of internal friction of fluids on the motion of pendulums, Trans. Cambridge Philos. Soc., 9, 1851, 8-106.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.